Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Diarrhea When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Diarrhea and oral thrush

Dear ExpertI am trying to understand what causes diarrhea in HIV positive patients? Is there any link between oral thrush and diarrhea? Wondering whether control of thrush solve diarrhea problems..I am currently living in Canada.Thanks a lot.
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
...I don't think there is a direct connection between thrush and diarrhea. However if you have thrush you may have a low CD4 count (under 200). And if so you might have an infection in your GI tract Read more »

Help

I was exposed to HIV like month ago and i was on PEP treatment for a month. I weighed myself then and i was 149lbs. After 6 weeks i weighed myself again and i am 143 lbs. I used to eat the same amount of food. I dont know how i lost this much. Also,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...weight loss is an indicator of HIV infection. For example, couldn't this be a result of a side effect of the PEP treatment or diarrhea?If you've tested negative, rest a little easier. You'll still need to get tested at the third month to be... Read more »

Soft Stools and Diarrhea for years on treatment

Hi all:I know this topic has been discussed before, but I thought I might get some fresh opinions from others with the same issue. I know it's not a great topic but I'm at wits end.I've been hiv+ for 7 years and started Atripla within 2 months of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...For some patients the tenofovir in Truvada can cause chronic low grade loose stools so another possibility is a switch to Epzicom if HLA B5701 negative. Improving fiber in diet and regular use of active culture Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »
Articles
AIDS Community Research Initiative of America

CRIA's Shaman SB-300 Diarrhea Study

...5.6 to 3.4, that is attributable to the treatment with SB-300. There is also a corresponding decrease in the average number of watery stools, accompanied by a decrease in the number of soft and an increase in the number of formed stools. The... Read more »
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Read more »
Henry J. Kaiser Family Foundation

WHO Recommends Against Using Homeopathic Treatments for HIV, TB, Malaria, Influenza, Infant Diarrhea

...from the Voice of Young Science Network called on theagency "to condemn the promotion of homeopathy for treating TB, infant diarrhoea, influenza, malaria and HIV."The group, which is part of the Sense About Science organization that advocatesfor... Read more »
AIDS InfoNet

Acute HIV Infection

...symptoms are fever, fatigue, and rash. Others include headache, swollen lymph glands, sore throat, feeling achy, nausea, vomiting, diarrhea, and night sweats. It is easy to overlook the signs of acute HIV infection. They can be caused by several... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
...can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
...I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and Read more »